MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Catalog Number PLC231400
Medical Device Problem Codes Insufficient Device Problem Information (3190); Device Endoleak (4074)
Health Effect - Clinical Codes Ruptured Aneurysm (4436); Aneurysm expansion (4597)
Date of Event 09/18/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
D10: gore® excluder® aaa endoprosthesis.Rmt281414 excluder c3 28mmx14.5mmx14cm.(b)(6).Gore® excluder® aaa endoprosthesis.Plc181200 excluder 18mmx11.5cm.(b)(6).Gore® excluder® aaa endoprosthesis.Plc231400 excluder 23mmx14cm.(b)(6).H3: device remains implanted.Grt 10-11: the patient referenced in this event file is enrolled in a post market prospective observational cohort registry designed to obtain data on device performance and clinical outcomes of patients treated with gore endovascular aortic products through the global registry for endovascular aortic treatment (great).Medidata rave® is the clinical study database (csd), capturing the data through the grt 10-11 module.The above information was obtained from the csd.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
It was reported that on (b)(6) 2014, a patient presenting with an abdominal aortic aneurysm was treated with a gore® excluder® aaa endoprosthesis.On (b)(6) 2014, the maximum diameter of the aortic aneurysm as measured by magnetic resonance imaging (mri) was 55.1 mm.On (b)(6) 2023, the patient presented with disease progression of the abdominal aortic aneurysm.On (b)(6) 2023, the maximum diameter of the aortic aneurysm as measured by computed tomography angiography (cta) was 91 mm.No reintervention is planned.
 
Additional Manufacturer Narrative
A review of the manufacturing records indicated the lot met pre-release specifications.Patient imaging and additional information regarding the patient and reported event were requested but not provided.The device remains implanted in the patient.An imaging evaluation and evaluation of the device itself were therefore not possible.Based on the incident description and the subsequent investigation, no further information was provided to gore, we are unable to determine the cause of this incident and assign a root cause.According to the gore® excluder® aaa endoprosthesis instructions for use (ifu), adverse events that may occur and / or require intervention include but are not limited to endoleak and aneurysm growth.
 
Event or Problem Description
It was reported that on (b)(6) 2014, a patient presenting with an abdominal aortic aneurysm was treated with a gore® excluder® aaa endoprosthesis.On (b)(6) 2014, the maximum diameter of the aortic aneurysm as measured by magnetic resonance imaging (mri) was 55.1 mm.Computed tomography angiography (cta) imaging from an unknown date in 2018 showed no endoleak and good positioning of the implanted devices.In (b)(6) 2022, a physician not associated with the hospital identified aneurysm growth using sonographic imaging.An endoleak was suspected.On (b)(6) 2022, an endoleak was confirmed using cta imaging.On (b)(6) 2023, angiography performed.No reintervention was required.On (b)(6) 2023, the patient presented with a covered rupture of the abdominal aortic aneurysm.The maximum diameter of the aortic aneurysm as measured by cta was 91 mm.An additional device was implanted to treat the rupture.
 
Additional Manufacturer Narrative
A review of the manufacturing records indicated the lot met pre-release specifications.Patient imaging and additional information regarding the patient and reported event were requested but not provided.The device remains implanted in the patient.An imaging evaluation and and evaluation of the device itself were therefore not possible.Based on the incident description and the subsequent investigation, no further information was provided to gore, we are unable to determine the cause of this incident and assign a root cause.According to the gore® excluder® aaa endoprosthesis instructions for use (ifu), adverse events that may occur and / or require intervention include but are not limited to endoleak and aneurysm growth.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Updated g1: contact office: manufacturing site.Site number 2017233.

Brand Name
GORE® EXCLUDER® AAA ENDOPROSTHESIS
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL WOODY MOUNTAIN B/P
3450 w. kiltie lane
flagstaff AZ 86005
Manufacturer Contact
tom hormby
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key19971496
Report Number3007284313-2024-03424
Device Sequence Number8962004
Product Code MIH
UDI-Device Identifier00733132618583
UDI-Public00733132618583
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
P020004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Study
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 01/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/30/2016
Device Catalogue NumberPLC231400
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/07/2024
Supplement Date Received by Manufacturer12/14/2024
12/21/2024
Not provided
Initial Report FDA Received Date08/13/2024
Supplement Report FDA Received Date12/14/2024
12/21/2024
01/07/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/09/2013
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10
Outcome Attributed to Adverse Event Other;
Patient Age82 YR
Patient SexMale